MAUDE Adverse Event Report: ANGIODYNAMICS, INC SO; SOFT-VU SIZING ANGIOGRAPHIC CATHETER,

ANGIODYNAMICS, INC SO; SOFT-VU SIZING ANGIOGRAPHIC CATHETER,
Catalog Number H787107323015
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2018, on the (b)(6)2018, the surgeon was performing an angiographic procedure with a soft-vu omni flush when an incident occurred with the catheter in-vivo.The surgeon reported: "omni flush catheter over supracore wire, up & over aortic bifurcation.On retrieving catheter over the wire, was stuck & broke => one piece being the hub, then the shaft, and leaving the shepard's hook' in the patients superior femoral artery".The catheter tip, "shepard's hook" is embedded in the plaque, located in the patient's superior femoral artery.It was reported the defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned was a sv of 4fx65cm.035 nb pg catheter without the tip (the associate guidewire was not returned for evaluation).A visual examination of the returned device noter the catheter was fractured at 7.5cm from proximal end.It was also noted the catheter shaft and the strain relief were separated.The catheter shaft was kinked and stretched.The device met all manufacturing dimensional specifications for this product.The customer's reported complaint description "catheter broke at the hub and the shaft" has been confirmed.A definitive root cause for the complaint description could not be determined.The description of the failure is consistent with the catheter becoming caught on the guidewire due to a kink in one of the components and excessive stress placed on the catheter to remove it.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with states; "never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Do not attempt to hand straighten the tip of any curved tipped catheters which are furnished with a tip straightener.This may result in damage to the product.Tip straighteners are furnished on all catheters intended to be straightened with the aid of a tip straightener.Always use a guidewire to remove the catheter from the vasculature.Failure to do so may result in damage to the vessel, puncture site, product, or all three.The maximum pressure limit of catheters intended for flush angiography is stated on the catheter package.When using a pressure injector, do not exceed the stated maximum pressure.Catheters intended for selective angiography do not have a maximum pressure limit stated on the catheter package.Typical flow rates of up to 10cc per second are stated with pressure generated to achieve these typical flow rates never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Angiodynamics angiographic catheters are designed for use with specific guidewire diameters.The recommended maximum guidewire diameter is specified on the catheter label." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
SO
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key7305634
Report Number1319211-2018-00025
Device Sequence Number19203366
Product Code DQO
UDI-Device IdentifierH787107323015
UDI-PublicH787107323015
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2020
Device Catalogue NumberH787107323015
Device Lot Number5238341
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2018
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR